# SDR 2012FA0000551

- Difficulty date: July 16, 2012
- Submitted: August 8, 2012
- Operation: General aviation
- Aircraft: N71TC
- Make and model: Amtr SH2R
- Aircraft serial: 490R
- Aircraft time: 601 hours
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Bolt
- Part number: AN311A
- Condition: Broken
- Location: Nlg Fork
- Stage of operation: LD
- How discovered: O
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

THE NLG FORK ATTACH BOLTS BROKE DURING LANDING ROLLOUT, CAUSING THE NOSE GEAR TO SHIMMY.  THE SHIMMY HAPPENED SHORTLY AFTER LANDING AND THE VIBRATIONS CAUSED THE NOSE WHEEL CASTER ASSY TO DEPART THE ACFT WHEN THE ATTACH BOLTS FAILED.  THE ACFT NOSE CAME DOWN ONTO THE NOSE GEAR STRUT AND THE ACFT SKIDDED TO A STOP, EXPERIENCING A PROPELLER STRIKE AND SUDDEN ENGINE STOPPAGE.  SERVICE BULLETIN, SB75, REV A, ADVISING OWNERS TO DRILL OUT THE NOSE FORK ATTACHMENT HOLES FROM .1875" TO .2500" DIAMETER AND REPLACE THE 3 EACH, AN3-11A AND THE 3 EACH, AN3-10A BOLTS WITH AN4-11A AND AN4-10A BOLTS.  IT IS RECOMMENDED THAT THIS SB BE COMMUNICATED TO OWNERS AND OPERATORS, ADVISING THEM TO COMPLY WITH THE INSTRUCTIONS IN THE SB TO PREVENT FUTURE INCIDENTS INVOLVING FAILURE OF THE NOSE GEAR FORK ATTACHMENT BOLTS.
